Question

  1. 0
    I have a question about this patient.
    Myron, a 70-year-old tennis player, comes to the clinic for a checkup. He takes one antihypertensive medication. He is retiered, financially stable, and of normal weight for his height. His gait is confident but somewhat uneven as he steps more rapidly on the left leg than on the right. It is a very warm day and you observe him taking a quick drink from the fountain as he comes into the exam room. You begin by taking his vital signs:
    Blood pressure 160/90
    Temperature 100 oral
    Respiratory rate 22, inaudible, even
    Pulse 92

    Why would his blood pressure be elevated if he is taking an antihypertensive mediation?

    Please help me understand this
  2. Get our hottest nursing topics delivered to your inbox.

  3. 4 Comments so far...

  4. 0
    Think about some of the things that make your blood pressure go up - even if you don't have hypertension. Be really cautious about making too much of one reading. Think about the effectiveness of any medication: is it ever 100%?

    It sounds like you're being assigned a vague question, but there could be numerous possibilities. I would just start listing some.
  5. 0
    How would antihpertensives affect the other vital signs? If you look at them, why would YOU guess his blood pressure is high?
  6. 0
    Maybe he just played tennis in the heat and has heat stroke.
  7. 0
    dehydration most likely


Top